Thunderstorm Wind, Hart
- When
- July 10, 1:24 PM CST
- Where
- Hart County, Cub Run
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -86.070
Trees were blown down.
High pressure across the Great Lakes brought lower dewpoints and more stable air to north central Kentucky. However, higher dewpoints and instability along the Tennessee/Kentucky border led to development of afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
High pressure across the Great Lakes brought lower dewpoints and more stable air to north central Kentucky. However, higher dewpoints and instability along the Tennessee/Kentucky border led to development of afternoon thunderstorms. These produced multiple damaging wind gusts across Hart county and and isolated gust or two in Larue county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 10, 12:51 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...COR TO TYPO NATIONAL WEATHER SERVICE LOUISVILLE KY 251 PM EDT SAT JUL 10 2010 .SHORT TERM (TONIGHT AND SUNDAY)... A SPLIT FLOW CONTINUES ACROSS THE CONUS WITH THE WEAKER SOUTHERN JET ACTUALLY NOW MOVING ACROSS THE LOWER MISSOURI VALLEY EASTWARD THROUGH THE LOWER OHIO VALLEY. HIGH PRESSURE OVER THE GREAT LAKES HAD BROUGHT SOME MODIFIED LESS HUMID CONTINENTAL AIR TO INDIANA AND SOUTHERN OHIO...BUT SO FAR...LOWER DEWPOINTS HAVE ONLY MADE IT TO THE BLUEGRASS REGIONS. UPPER 60 DEWPOINTS WILL LIKELY CONTINUE ACROSS THE SOUTHERN HALF OF KENTUCKY OVERNIGHT. THE FORECAST SOUNDING EARLIER THIS MORNING HAD HINTED AT UNSTABLE CONDITIONS THIS AFTERNOON WITH ONLY WEAK INHIBITION. WIDESPREAD CUMULUS WITH DEEP VERTICAL EXTEND DID DEVELOP LATE THIS MORNING. ISOLATED THUNDERSTORMS ALSO FORMED EARLIER THIS AFTERNOON RIGHT ALONG THE KENTUCKY TENNESSEE BORDER. THE COVERAGE OF THESE SHOWERS TO OUR SOUTH IS ONLY AROUND 10%...SO DEPENDING ON HOW THE RADAR LOOKS RIGHT BEFORE ZONE ISSUANCE...MAY KEEP EVEN OUR SOUTHERN COUNTIES DRY LATE THIS AFTERNOON. AN ISOLATED CELL MAY ALSO DEVELOP ACROSS NORTH CENTRAL KENTUCKY AROUND MID TO LATE AFTERNOON. ELSEWHERE...CU WILL ERODE WITH COOLING THIS EVENING. A SOMEWHAT MUGGY NIGHT IS EXPECTED SAVE THE BLUEGRASS...WHERE SLIGHTLY DRIER AIR MAY ALLOW LOWS TO FALL INTO THE MID 60S. WINDS WILL BECOME NEARLY CALM WITH CLEAR SKIES EXPECTED AFTER MIDNIGHT. SOME PATCHY LIGHT FOG OR HAZE WILL LIKELY DEVELOP PRE-DAWN...ESPECIALLY ACROSS THE BLUEGRASS AND WITHIN THE MORE HUMID AIR ACROSS OUR SOUTH. ALTHOUGH WINDS WILL STAY LIGHT TOMORROW...A CHANGE TO SOUTHWEST FLOW WILL BRING INCREASING MOISTURE...ESPECIALLY BY EVENING. EXPECT A CLEAR MORNING WITH PARTLY CLOUDY SKIES IN THE AFTERNOON. .LONG TERM (SUNDAY NIGHT - SATURDAY)... A MESSY LOW CONFIDENCE LONG TERM FORECAST. A COLD FRONT LOOKS TO DIVE OUT OF CANADA INTO THE GREAT PLAINS SUNDAY BUT WILL HAVE TROUBLE MAKING IT MUCH FARTHER EAST AS IT IS REINFORCED BY ADDITIONAL ENERGY EJECTING OUT OF THE ROCKIES AND HIGH PRESSURE BUILDS OVER THE SOUTHEAST UNITED STATES. AS A RESULT SOUTHERN INDIANA AND CENTRAL KENTUCKY WILL SIT IN MOIST SOUTHERLY/SOUTHWESTERLY WINDS THROUGH AT LEAST THURSDAY...PERHAPS EVEN INTO THE WEEKEND. BEING POSITIONED IN THIS MOIST FLOW AHEAD OF A SLOW MOVING FRONTAL SYSTEM RAISES THE POSSIBILITY OF AN EXTENDED PERIOD OF SCATTERED CONVECTION. UPPER VORTS ARE SCHEDULED TO CROSS THE AREA MONDAY AND TUESDAY. THIS COMBINED WITH SUFFICIENT INSTABILITY AND MOISTURE SHOULD LEAD TO CONVECTION...AND RIGHT NOW IT LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS THIS WEEK. WILL HAVE THE HIGHEST POPS OF THE FORECAST DURING THESE TIME PERIODS. COULD SEE A FEW STRONG STORMS EACH AFTERNOON MONDAY THROUGH WEDNESDAY WITH LOCALLY GUSTY WINDS AS THE MAIN THREAT. WIDESPREAD SEVERE OUTBREAKS ARE NOT EXPECTED HOWEVER. THOUGH MOS POPS SHOW LIKELIES SUNDAY NIGHT THROUGH TUESDAY...AND ABOVE CLIMO POPS AFTER THAT...WILL KEEP POPS IN CHANCE CATEGORY. CONFIDENCE NOT HIGH ENOUGH IN MODEL SOLUTIONS AND SURFACE AND UPPER AIR PATTERNS TOO NEBULOUS TO GO LIKELY AT THIS TIME. WILL RELUCTANTLY KEEP FRIDAY AND SATURDAY FOR NOW. THE SOUTHEAST U.S. HIGH PRESSURE SYSTEM ATTEMPTS TO BUILD WESTWARD DURING THAT TIME...POSSIBLY BLOCKING THE GULF. UPPER RIDGING WILL ALSO SWELL ACROSS MUCH OF THE SOUTHERN HALF OF THE U.S. HAVING SAID THAT...MODELS DO STILL PRODUCE SCATTERED SHOWERS AND STORMS FRIDAY AND SATURDAY...SO POPS MAY NEED TO BE ADDED AS THE FORECAST BECOMES MORE CLEAR. CLOUDS AND CONVECTION SHOULD HELP TO TAME AIR TEMPERATURES THIS WEEK. HOWEVER THAT MOIST SURFACE FLOW WILL TAKE DEW POINTS INTO THE LOWER AND MIDDLE 70S MAKING FOR VERY UNCOMFORTABLE HUMIDITY LEVELS AT LEAST THROUGH THURSDAY...AND POSSIBLY INTO THE WEEKEND. THEREFORE HEAT INDEX READINGS WILL STILL RISE INTO THE 90S...POSSIBLY REACHING 100 IN THE SOUTHWEST. && .AVIATION (00Z TAF ISSUANCE)... CUMULUS BUILD-UPS WILL CONTINUE THROUGH AROUND 21Z THIS AFTERNOON BEFORE DIMINISHING BY LATE AFTERNOON. EXPECT PARTLY CLOUDY SKIES THROUGH 21Z WITH BASES ABOVE 4K FEET AND PERHAPS 40 TO 50% CLOUD COVERAGE. AN ISOLATED SHOWER MAY DEVELOP FROM 18Z THROUGH 22Z NEAR BWG...BUT COVERAGE WILL BE SO SPARCE AS TO PRECLUDE INCLUSION INTO BWG TAF. OTHERWISE EXPECT VFR FLYING CONDITIONS WITH LIGHT NORTHEAST WINDS THIS EVENING BECOMING CALM BY MIDNIGHT. LIGHT AND VARIABLE WINDS WILL CONTINUE THROUGH SUNDAY EVENING. SKIES WILL CLEAR THIS EVENING THROUGH TOMORROW MORNING...BEFORE BECOMING PARTLY CLOUDY BY LATE MORNING SUNDAY. HAZE IS LIKELY TONIGHT WITH VISIBILITIES POSSIBLY FALLING INTO THE MVFR RANGE AT LEX...AND AS LOW AS ONE TO TWO MILES AT BWG DURING THE PRE-DAWN HOURS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JSD LONG TERM.........13 AVIATION..........JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT SAT JUL 10 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 307 PM EDT SAT JUL 10 2010 /207 PM CDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS TO 35 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WEAK FRONTAL BOUNDARY AND A SERIES OF UPPER-LEVEL DISTURBANCES WILL BRING SEVERAL CHANCES FOR THUNDERSTORMS BEGINNING EARLY MONDAY MORNING AND LASTING ON AND OFF THROUGH WEDNESDAY. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS SHOULD COME TUESDAY...WHERE HEAVY RAINFALL WILL BE LIKELY. OTHER THAN HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EDT SAT JUL 10 2010
KYZ030-101845-
JEFFERSON-
223 PM EDT SAT JUL 10 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...LOCALIZED VERY
HEAVY RAIN...AND GUSTY WINDS ACROSS SOUTHERN LOUISVILLE...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STANDIFORD AIRPORT...AND
MOVING SOUTHEAST AT AROUND 10 MPH. THIS SMALL STORM WILL MOVE JUST
EAST OF OKOLONA AND JUST SOUTH OF FERN CREEK.
OCCASIONAL LIGHTNING...LOCALIZED VERY HEAVY RAINFALL WITH RAINFALL
RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...AND GUSTY WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3816 8544 3812 8544 3811 8546 3808 8555
3808 8559 3808 8565 3813 8574 3826 8563
TIME...MOT...LOC 1819Z 305DEG 10KT 3813 8561
JSDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT SAT JUL 10 2010
KYZ038-101915-
SPENCER-
243 PM EDT SAT JUL 10 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS WILL MOVE SOUTHEAST OUT OF JEFFERSON COUNTY AND INTO
NORTHWESTERN SPENCER AND EXTREME NORTHEASTERN BULLITT COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FERN CREEK...AND MOVING
SOUTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...VERY HEAVY LOCALIZED RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...AND ELK CREEK AND WATERFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3812 8530 3810 8528 3797 8537 3803 8551
3808 8548 3811 8545 3812 8545 3816 8544
TIME...MOT...LOC 1841Z 296DEG 15KT 3809 8547
JSDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT SAT JUL 10 2010
KYZ027-063-101930-
GRAYSON-HART-
202 PM CDT SAT JUL 10 2010
...THUNDERSTORMS WITH HEAVY RAIN AFFECTING GRAYSON AND HART
COUNTIES...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES NORTH OF
MUNFORDVILLE TO 8 MILES SOUTHEAST OF LEITCHFIELD...MOVING SOUTHEAST
AT 15 MPH.
FREQUENT LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL IMPACT...
IBERIA...
WAX...
PRICEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3732 8615 3733 8617 3733 8619 3740 8626
3744 8595 3744 8592 3744 8586 3738 8573
3729 8613
TIME...MOT...LOC 1901Z 301DEG 7KT 3743 8590 3738 8620
13The Louisville radar (KLVX), 76 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
6 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
Trees were blown down near Horse Cave.
Trees and a barn were blown down and a roof was blown off a home.
Trees were blown down east of Horse Cave.
Power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254088, 254089, 254090, 254091, 254092, 254093.